Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Finite groups and their coprime automorphisms


Authors: Emerson de Melo and Pavel Shumyatsky
Journal: Proc. Amer. Math. Soc. 145 (2017), 3755-3760
MSC (2010): Primary 20D45
DOI: https://doi.org/10.1090/proc/13550
Published electronically: March 27, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p$ be a prime and $ A$ a finite group of exponent $ p$ acting by automorphisms on a finite $ p'$-group $ G$. Assume that $ A$ has order at least $ p^3$ and $ C_G(a)$ is nilpotent of class at most $ c$ for any $ a\in A^{\char93 }$. It is shown that $ G$ is nilpotent with class bounded solely in terms of $ c$ and $ p$.


References [Enhancements On Off] (What's this?)

  • [1] Cristina Acciarri and Pavel Shumyatsky, Double automorphisms of graded Lie algebras, J. Algebra 387 (2013), 1-10. MR 3056683, https://doi.org/10.1016/j.jalgebra.2012.12.023
  • [2] Chong-yun Chao, Some characterizations of nilpotent Lie algebras, Math. Z. 103 (1968), 40-42. MR 0223415
  • [3] Emerson de Melo, On $ p$-groups of maximal class as groups of automorphisms, J. Algebra 440 (2015), 100-112. MR 3373389, https://doi.org/10.1016/j.jalgebra.2015.06.002
  • [4] Daniel Gorenstein, Finite groups, Harper & Row, Publishers, New York-London, 1968. MR 0231903
  • [5] Robert Guralnick and Pavel Shumyatsky, Derived subgroups of fixed points, Israel J. Math. 126 (2001), 345-362. MR 1882044, https://doi.org/10.1007/BF02784161
  • [6] P. Hall, Some sufficient conditions for a group to be nilpotent, Illinois J. Math. 2 (1958), 787-801. MR 0105441
  • [7] Evgenii I. Khukhro, Nilpotent groups and their automorphisms, de Gruyter Expositions in Mathematics, vol. 8, Walter de Gruyter & Co., Berlin, 1993. MR 1224233
  • [8] E. I. Khukhro and P. V. Shumyatskiĭ, On fixed points of automorphisms of Lie rings and of locally finite groups, Algebra i Logika 34 (1995), no. 6, 706-723, 730 (Russian, with Russian summary); English transl., Algebra and Logic 34 (1995), no. 6, 395-405 (1996). MR 1400710, https://doi.org/10.1007/BF00739335
  • [9] V. A. Kreknin, Solvability of Lie algebras with a regular automorphism of finite period, Dokl. Akad. Nauk SSSR 150 (1963), 467-469 (Russian). MR 0157990
  • [10] Pavel Shumyatsky, On periodic solvable groups having automorphisms with nilpotent fixed point groups, Israel J. Math. 87 (1994), no. 1-3, 111-116. MR 1286819, https://doi.org/10.1007/BF02772987
  • [11] Pavel Shumyatsky, Finite groups and the fixed points of coprime automorphisms, Proc. Amer. Math. Soc. 129 (2001), no. 12, 3479-3484 (electronic). MR 1860479, https://doi.org/10.1090/S0002-9939-01-06125-1
  • [12] John Thompson, Finite groups with fixed-point-free automorphisms of prime order, Proc. Nat. Acad. Sci. U.S.A. 45 (1959), 578-581. MR 0104731
  • [13] Yan Ming Wang and Zhong Mu Chen, Solubility of finite groups admitting a coprime order operator group, Boll. Un. Mat. Ital. A (7) 7 (1993), no. 3, 325-331 (English, with Italian summary). MR 1249108
  • [14] J. N. Ward, On finite groups admitting automorphisms with nilpotent fixed-point group, Bull. Austral. Math. Soc. 5 (1971), 281-282. MR 0296163

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20D45

Retrieve articles in all journals with MSC (2010): 20D45


Additional Information

Emerson de Melo
Affiliation: Department of Mathematics, University of Brasília, Brasília-DF, 70910-900, Brazil
Email: emerson@mat.unb.br

Pavel Shumyatsky
Affiliation: Department of Mathematics, University of Brasília, Brasília-DF, 70910-900, Brazil
Email: pavel@unb.br

DOI: https://doi.org/10.1090/proc/13550
Keywords: $p$-groups, automorphisms, fixed-point
Received by editor(s): June 3, 2016
Received by editor(s) in revised form: September 19, 2016, October 7, 2016, and October 12, 2016
Published electronically: March 27, 2017
Additional Notes: This research was supported by FAPDF and CNPq-Brazil
Communicated by: Pham Huu Tiep
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society